It is currently Fri Aug 18, 2017 12:58 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Mon Apr 18, 2011 8:16 pm 
Offline
New Poster
New Poster

Joined: Mon Apr 18, 2011 7:29 pm
Posts: 1
Hi everyone, I am new to the board. I started taking Suboxone one week ago today, and I have some questions. First of all, I would like to know if the fact that I had the RNY Gastric Bypass Weight Loss Surgery three years ago should effect the dosing of my Suboxone. I was prescribed 8 mg of Suboxone a day, and I have to say that it just does not cut it for me. I am supposed to take half a pill 2x a day sublingually. I find that four hours after each dose I am experiencing some pretty significant withdrawl symptons such as VERY STRONG cravings and upset stomach that sometime leads to frequent trips to the bathroom, and most of the time I feel like I'm not even taking a medication that is supposed to help control these withdrawl symptons. I have read so many different things online that I am unsure of whether my having weight loss surgery, and the fact that I absorb things differently could be effecting the way that I absorb the Suboxone

I see the Suboxone Dr. tomorrow morning, and I would like to have some fact-based information to show him regarding the absorption of Suboxone in people who have had the Gastric Bypass. I didn't realize it but the doctor didn't know that I had had the WLS when he gave me my first dosing. Somehow that information was not in my file. I really hope that you guys can help me...


Top
 Profile  
 
 Post subject:
PostPosted: Mon Apr 18, 2011 8:51 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Tue Mar 29, 2011 2:10 pm
Posts: 231
Location: pacific nw
Hey Raven,

Welcome!

I am not a doctor, but I am an RN. I am no sub expert but in my opinion, I really don't think a gastric bypass should change the way the suboxone absorbs. It absorbs through the mucosa of the mouth into the blood.

Make sure you are getting the most out of your dose. Hold those juices in your mouth for a long time. (I hold them in for 30min. I put the juices in front of my closed teeth so I can swallow without acutally swallowing the juices.) The sub will absorb through your cheeks and the roof of your mouth too. Dont eat or drink when you take the subs or for at least 15 min after.

If this does not work......You may still need a bit of time to get your sub blood level high enough or you may need a higher dose though to adress your symptoms. Some people start at 12 and can get comfortably down to 10 or 8 after a while.

Good luck with your doc! Let us know how it goes!


Top
 Profile  
 
 Post subject:
PostPosted: Mon Apr 18, 2011 9:06 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
I also do not believe that the gastric-bypass would make a difference in suboxone's absorption. Sub is absorbed through the mucous membranes in the mouth (any of them), not in the stomach even if you swallow it or swallow your saliva. In fact if you do that it's just wasted. If your dose isn't cutting it, you might try taking it all at once. That should put you comfortably above the ceiling and should last until the next day, as the mean half-life is 37 hours. (And definitely make sure you're maximizing your dosing, as was said above.) And if dosing all at once doesn't help you might need a higher dose for a while, until you get stabilized. It's not unusual to need more in the beginning than you will in a couple of months. Good luck.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Our Sponsors
PostPosted: Mon Jun 29, 2015 2:29 am 
Offline
New Poster
New Poster

Joined: Mon Jun 29, 2015 2:23 am
Posts: 1
I registered just to post this to those of you who do not know and come across this and are thinking of getting gastric bypass surgery and are also on suboxone if your doctor does not switch you to subutex then something happens in your body where your liver does not break down the naloxone after surgery and therefore it puts you into withdrawal. it has nothing to do with the amount of Suboxone you are taking whatsoever. you can take 10 8 milligram strips a day but you even have more withdrawal because of the amount of the naloxone that gets absorbed into your system. It has nothing to do with it going underneath your tongue. Do your research people. I'm canceling my surgery until I figure out what to do.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group